MAUDE Adverse Event Report: MSD BARTLETT MFG CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MSD BARTLETT MFG CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8110530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with unknown indication involved in posterior spinal fusion procedure.Levels treated/implanted: t4-10.It was reported that intra-operatively, the driver end snapped off when tried to take out a crosslink screw.Driver broke and no fragments left in the patient's body.There was delay in overall procedure time for 15 seconds.There were no patient symptoms or complications as a result of this event.No treatment or additional surgery performed as a result of this event.Patient is alive and no injury.
 
Additional Manufacturer Narrative
H3: device evaluated summary- visual examination confirmed approximately 3mm of instrument tip has been broken off, consistent with interface during usage.Optical examination of the fracture surface revealed a very brittle fracture surface.This type of damage is consistent with bend stress overload.Additional information: d9, g3, h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON X10 CROSSLINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MSD BARTLETT MFG
2975 brother blvd
bartlett TN 38133
Manufacturer (Section G)
MSD BARTLETT MFG
2975 brother blvd
bartlett TN 38133
Manufacturer Contact
david gustafson
1800 pyramid place
memphis, TN 38132
7635149628
MDR Report Key12311682
Report Number1030489-2021-01040
Device Sequence Number4672149
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110530
Device Catalogue Number8110530
Device Lot NumberID07C007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale